# SDR Y2PA20121001045

- Difficulty date: October 1, 2012
- Submitted: October 4, 2012
- Operation: Air carrier
- Aircraft: N196US
- Make and model: Doug DC-9-15F
- Aircraft serial: 47155
- Aircraft time: 77,011 hours, 87,743 cycles
- Engine: Pwa JT8D7B
- System (JASC): 2120 · Air Distribution System
- Part: Air Duct
- Part number: 5910090653
- Condition: Cracked
- Location: Zone 200
- Stage of operation: CL
- How discovered: O
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

CREW REPORTED AFTER TAKEOFF UPON CLEANUP AND ACCELERATING IN CLIMB THEY NOTED A VIBRATION CHANGED THROTTLE SETTINGS/NO CHANGE.  NO CONTROL ISSUES.  CREW DECLARED AN EMERGENCY WITH APPROACH TO RETURN TO DEPARTURE.  ACFT RETURNED TO POINT OF DEPARTURE AND LANDED WITHOUT INCIDENT.  MX FOUND THE RAM AIR COOLING DUCT FOR LT & RT HEAT EXCHANGERS WITH LOOSE CLAMPS (SLIPPED OFF) ON RUBBER COUPLINGS.  LT HEAT EXCHANGER DUCT CRACKED AT RAM AIR INLET FLEX COUPLING MOUNTS.  THE LT HEAT EXCHANGER DUCT CRACK WAS WELDED IAW PROCESS STANDARDS 10.225.  THE LT & RT HEAT EXCHANGER CLAMPS WERE REINSTALLED AND TIGHTENED.  OPS CHECK WAS GOOD.  ALL WORK PERFORMED IAW MM 21-20-06.  AS A PRECAUTION A VIBE SCAN SURVEY WAS PERFORMED ON BOTH ENGINES IAW MM 72-00-00.  NO DEFECTS WERE NOTED AND BOTH ENGINES WITHIN LIMITS.  THE ACFT WAS SUBSEQUENTLY TEST FLOWN TO VERIFY THAT VIBRATION WAS NO LONGER PRESENT.  TEST FLIGHT WAS SATISFACTORY.  ACFT WAS RETURNED TO SERVICE.
